| Model Number |
506510S |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/19/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted, and the product met quality requirements for product acceptance.This device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, the fellow inserted the wire of a 5f 10cm sw rain sheath introducer into the entry needle and the wire frayed.The distal tip of the wire broke off.The physician was able to retrieve the dislodged tip and removed the entire wire and tip.Tip was dislodged in the sheath.Sheath removed and flushed to retrieve the tip.There was resistant with the needle.There was no reported patient injury.The product was stored as per labeling and opened in a sterile field for five days.The product was not resterilized.The product was stored and handled according to the instructions for use (ifu).The device was prepped per the instruction for use.The wire was removed from the dispenser by the distal floppy end.The wire was not re-shaped by the user.The wire was not kinked or damaged in any way prior to insertion into the patient.The device will be returned for evaluation.No other information was provided.
Additional Manufacturer Narrative
The fellow inserted the wire of a 5f 10cm sw rain sheath introducer into the entry needle and the wire frayed.The distal tip of the wire broke off.The physician was able to retrieve the dislodged tip and removed the entire wire and tip.Tip was dislodged in the sheath.Sheath removed and flushed to retrieve the tip.There was resistant with the needle.The product was stored as per labeling and opened in a sterile field for five days.The product was not re sterilized.The product was stored and handled according to the instructions for use (ifu).The device was prepped per the instruction for use.The wire was removed from the dispenser by the distal floppy end.The wire was not re-shaped by the user.The wire was not kinked or damaged in any way prior to insertion into the patient.There was no reported patient injury.The device was returned for analysis.A non-sterile mini guidewire that belongs to an ¿5f10cm sw radial¿ was received inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The guidewire presents a fractured condition located at the distal end.No other damages were observed.Per microscope analysis (sem), results showed the separated area of the body of the 5f10cm sw radial guidewire unit presented evidence of plastic deformation resulting in diameter reduction were observed on the wires of the unit.Also, ductile dimples were found on the separated wire surface.The ductile dimples and the plastic deformations resulting in a diameter are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the material of the guidewire was induced to a tensile force that exceeded the wire material yield strength prior to the separation.No other anomalies were observed during (sem) microscope analysis.A product history record (phr) review of lot 17974322 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿mini guidewire ~ fractured-separated - in patient" was confirmed.A fractured/separated condition was observed at the distal end of the returned guidewire.Exact cause of these damages could not be conclusively determined during the analysis.The guidewire unit presented evidence of plastic deformation resulting in diameter reduction and were observed on the wires of the unit.Also, ductile dimples were found on the separated wire surface.The ductile dimples and the plastic deformations resulting in a diameter are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the material of the guidewire was induced to a tensile force that exceeded the wire material yield strength prior to the separation.Based on the product analysis, it is probable that procedural and or handling factors such as the user¿s interaction with the device as evidence by the product analysis ( ductile dimples and the plastic deformations ) resulted in tensile force that exceeded the wire material yield strength prior to the separation, which may have led to the reported event.According to the instructions for use (ifu) ¿ do not manually re-shape the tip of the mini-guidewire by applying external force intended to bend or affect the shape of mini-guidewire¿.Additionally, ¿1.Introduce the needle into the vessel using an aseptic technique.Holding the needle in place, insert the flexible end of the mini guidewire through the needle and into the vessel.Gently advance the guidewire to the desired depth.2.Do not withdraw the guidewire back though the metal cannula of the needle after it has been inserted as it may damage the guidewire.3.Holding the guidewire in place, withdraw the needle and apply pressure to the puncture site until the csi is inserted into the vasculature.4.Thread the csi with vessel dilator over the guidewire, grasping the sheath close to the skin to prevent buckling.Advance the assembly through the tissue and into the vessel.Caution: to prevent damage to the csi tip or kinking of the csi body, do not withdraw the vessel dilator while advancing and positioning the csi in the vessel.If resistance is felt upon insertion or withdrawal, investigate the cause before continuing.¿ neither the phr review nor the product analysis suggests that the reported event could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.
Additional Manufacturer Narrative
Additional information was received and section h6 was updated to include an additional code (needle - resistance/friction-inner lumen) for trending purposes.The complaint conclusion was also updated with the new code as well.No other change were made.The fellow inserted the wire of a 5f 10cm sw rain sheath introducer into the entry needle and the wire frayed.The distal tip of the wire broke off.The physician was able to retrieve the dislodged tip and removed the entire wire and tip.The tip was dislodged in the sheath.The sheath was removed and flushed to retrieve the tip.There was resistance with the needle.The product was stored as per labeling and opened in a sterile field for five days.The product was not re sterilized.The product was stored and handled according to the instructions for use (ifu).The device was prepped per the instruction for use.The wire was removed from the dispenser by the distal floppy end.The wire was not re-shaped by the user.The wire was not kinked or damaged in any way prior to insertion into the patient.There was no reported patient injury.A non-sterile mini guidewire that belongs to an ¿5f10cm sw radial¿ was received for analysis.The guidewire presented with a fractured condition located at the distal end.No other damages were observed.Sem results of the separated area presented evidence of plastic deformation resulting in diameter reduction.Ductile dimples were also found on the separated wire surface.No other anomalies were observed during (sem) microscope analysis.A product history record (phr) review of lot 17974322 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failure reported by the customer as ¿needle ~ resistance/friction-inner lumen" could not be confirmed because the needle was not returned.The reported ¿mini guidewire ~ fractured-separated - in patient" was confirmed.A fractured/separated condition was observed at the distal end of the returned guidewire.Exact cause of these damages could not be conclusively determined during the analysis.Ductile dimples and plastic deformations resulting in diameter reduction are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the material of the guidewire was induced to a tensile force that exceeded the wire material yield strength prior to the separation.Procedural and/or handling factors such as the user¿s interaction with the device may have caused the reported event.According to the instructions for use (ifu) ¿do not manually re-shape the tip of the mini-guidewire by applying external force intended to bend or affect the shape of mini-guidewire¿.Additionally, ¿1.Introduce the needle into the vessel using an aseptic technique.Holding the needle in place, insert the flexible end of the mini guidewire through the needle and into the vessel.Gently advance the guidewire to the desired depth.2.Do not withdraw the guidewire back though the metal cannula of the needle after it has been inserted as it may damage the guidewire.3.Holding the guidewire in place, withdraw the needle and apply pressure to the puncture site until the csi is inserted into the vasculature.4.Thread the csi with vessel dilator over the guidewire, grasping the sheath close to the skin to prevent buckling.Advance the assembly through the tissue and into the vessel.Caution: to prevent damage to the csi tip or kinking of the csi body, do not withdraw the vessel dilator while advancing and positioning the csi in the vessel.If resistance is felt upon insertion or withdrawal, investigate the cause before continuing.¿ neither the phr review, nor the product analysis suggests that the reported event could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.